MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM8CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM8CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005008X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the tip of a 5mm x 8cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter came off when it was loaded over a.018¿ unknown wire.There was no reported patient injury.The product was stored as per labeling.The device was opened in a sterile field.The device was not used in a patient.The intended procedure was a superficial femoral artery (sfa) angioplasty.The device was not resterilized.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.The device did not kink in the area of separation.A new balloon was opened, and the user continued with the procedure successfully.The device was not returned for evaluation.A product history record (phr) review of lot 82205433 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿distal tip separated¿ was not confirmed as the device was not returned for analysis.The exact cause cannot be determined.Handling of the device and procedural factors likely contributed to the reported event.However, without the return of the device for analysis it is difficult to draw a clinical conclusion between the device and the event reported.According to the safety information in the instructions for use ¿prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Without twisting, slide the forming tube off the balloon.Prepare an angioplasty inflation system with a 50% solution of contrast medium in sterile saline or similar solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Note: balloon inflation should be performed with the guidewire extended beyond the catheter tip.It is strongly recommended that the guidewire, the balloon catheter, or both, remain across the lesion until the procedure is complete and the dilatation system is to be removed from the vessel.Note: to preserve the folded balloon shape during insertion and catheter manipulation, maintain a vacuum on the inflation lumen.Prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
As reported, the tip of a 5mm x 8cm x 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter came off when it was loaded over a.018¿ unknown wire.There was no reported patient injury.The product was stored as per labeling.The device was opened in a sterile field.The device was not used in a patient.The intended procedure was a superficial femoral artery (sfa) angioplasty.The device was not resterilized.There were no anomalies noted when removed from the package.There were no anomalies noted during prep.The device was not inserted through a stopcock instead of a hemostatic valve.The device did not kink in the area of separation.A new balloon was opened, and the user continued with the procedure successfully.The device will be returned for evaluation.

Brand Name
SABER 5MM8CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12382569
Report Number9616099-2021-04817
Device Sequence Number4699176
Product Code LIT
UDI-Device Identifier20705032069585
UDI-Public(01)20705032069585(17)230930(10)82205433
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number48005008X
Device Catalogue Number48005008X
Device Lot Number82205433
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2021
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 018 WIRE